Cimegripe: does flu have side effects? Know when to take

Constant sneezing, runny nose, body aches, fever and even cough . These are some of the symptoms caused by colds and flu.

Both problems are conditions caused by viruses and cause discomfort in people. To treat the symptoms, there are some specific medications and, among them, Cimegripe.

Want to know more about the drug? Continue reading the text!

What is Cimegripe?

Cimegripe is a medication used to combat the symptoms of flu and colds, such as runny nose, nasal congestion, fever and muscle pain.

It has substances of analgesic and antipyretic action in its formulation – such as Paracetamol, Chlorpheniramine Maleate and Phenylephrine Hydrochloride – and is available in different presentations: capsule, tablets, oral solution (drops), syrup, powder and ointment.

The indications for using the drug are predominantly adult, however, there are some versions, such as syrup and oral solution, that can be used for children.

It is worth mentioning that this type of medication does not cure the flu and cold itself, but rather helps to relieve symptoms, so that the person’s own immune system fights viruses.

Is it anti-inflammatory?

No . Cimegripe does not have anti-inflammatory substances in its formulation.

Inflammation is a response of the immune system to injury, caused by trauma or infection. When formed, it can cause symptoms such as fever, redness, pain and swelling.

To combat it, there are anti-inflammatory drugs, drugs that act in the reduction of these symptoms and elimination of the inflammatory process.

Cimegripe does not present such an action. What can happen is that, due to its analgesic properties, it reduces the discomfort caused by the symptoms of inflammation.

Is it antibiotic?

No . Antibiotic drugs are those used to fight infections caused by bacteria. Cimegripe does not present this type of action.

What is the formula?

Conventional Cimegripe, in gelatin capsules, has the following active ingredients: Paracetamol + Chlorpheniramine maleate + Phenylephrine hydrochloride .

The Paracetamol is a drug that has analgesic (pain reliever) and antipyretic (fever fighting).

But the chlorpheniramine maleate is an antihistamine substance, ie, it fighting the effects of histamine – the substance that causes the exaggerated immune response in the body.

In this way, it works by relieving symptoms of allergic rhinitis caused by flu-like conditions, such as runny nose and itchy nose.

The phenylephrine hydrochloride is a substance that acts as a nasal decongestant. It works by reducing edema of the nasal mucosa, that is, the swelling of the mucosa, which relieves the symptom known as a blocked nose, facilitating the passage of air.

Other versions of the drug, on the other hand, may have changes in composition, such as Cimegripe Bebê e Criança, which only contains Paracetamol in the formulation.

What is Cimegripe indicated for?

Cimegripe is a medicine indicated for the treatment of symptoms caused by colds and flu.

In general, the drug acts to relieve:

  • Nasal congestion;
  • Coryza;
  • Fever;
  • Headache;
  • Muscle aches present, no flu-like state.

It is worth mentioning that the medication does not cure the flu, it only acts to reduce the symptoms caused by the problem.

Is it for sore throat?

The drug has Paracetamol – analgesic – in its formulation and, therefore, can relieve the pain caused by the sore throat.

However, it has no anti-inflammatory action and, therefore, does not act in the direct combat of inflammation, only in the relief of discomfort caused by it.

Is Cimegripe for children’s use?

It depends . Conventional Cimegripe capsules, in general, have an indication for adult use. Therefore, there is its version in oral solution, which is indicated for pediatric use.

There is also the baby and child Cimegripe , syrup presentation with less concentration of active ingredients.

In addition, Cimegripe Febre e Dor , a drop version that only contains Paracetamol in its composition, can be used in children, as it has adult and pediatric use.

When to take Cimegripe?

Cimegripe is indicated for people who have flu-like symptoms, such as runny nose (runny nose), constant sneezing, body aches and even fever.

Despite being over-the-counter medications, it is always important to talk to healthcare professionals before self-medicating. Especially if the symptoms are persistent, long-lasting or very intense, always prefer to make a medical appointment before taking Cimegripe or other medications.

How long does it take effect?

In general, the drug has a rapid action, which begins to take effect about 15 minutes after administration.

Dosage: how many cimegripes can I take per day?

It depends . The dosage of Cimegripe varies according to its presentation: in capsules, tablets, oral solution, powder or ointment.

In general, there are different versions of the drug. The options and dosages are:

Cimegripe

The best known version of the drug is the one that receives the isolated name of Cimegripe and has Paracetamol + Chlorpheniramine Maleate + Phenylephrine Hydrochloride in its composition.

This version has 2 presentations: in capsules and oral solution (drops) and is indicated for the relief of cold and flu symptoms.

The concentration of the active ingredients in each version is:

Capsules Drops
Paracetamol 400mg 100mg
Chlorpheniramine Maleate 4mg 2mg
Phenylephrine hydrochloride 4mg 2mg

The dosage for each variation is:

Capsules

According to the package insert, the capsule version is recommended for adults (18 to 60 years) to ingest 1 capsule every 4 hours .

The maximum limit is 5 capsules daily and it is not indicated to use the medication for more than 3 days in a row.

Oral solution

The oral solution has a lower concentration of active ingredients in the formulation and is recommended for pediatric use over 2 years.

According to the package insert, the dosage is:

  • 2 to 4 years: 20 to 30 drops, 3 to 4 times a day;
  • 4 to 6 years: 30 to 40 drops, 3 to 4 times a day.

Cimegripe Baby and Child

Both Cimegripe Bebê and Cimegripe Criança are pediatric versions of the medication, with some differences in relation to the composition of conventional Cimegripe.

In general, they present only Paracetamol as an active ingredient and are indicated for the reduction of fever and pain caused by flu-like conditions, such as sore throat and headaches, for example.

The presentation is in oral suspension (syrup) and the concentrations between the two options vary, they are:

  • Baby Cimegripe : 100mg / mL;
  • Child Cimegripe : 32mg / mL.

According to the package insert, the dosage indicated varies according to the patient’s weight. For Baby Cimegripe :

Weight kg) Dose (mL)
3 0,4
4 0,5
5 0,6
6 0,8
7 0,9
8 1
9 1,1
10 1,3
11 1,4
12 1,5
13 1,6
14 1,8
15 1,9
16 2
17 2,1
18 2,3
19 2,4
20 2,5

For Cimegripe Criança :

Weight kg) Dose (mL)
11-15 5
16-21 7,5
22-26 10
27-31 12,5
32-43 15

It is recommended not to exceed the daily dose of 75mg / kg / day . Despite the listed values, for administration to children under 11 kg or 2 years, seek medical advice.

Cimegripe Pain and Fever

The Pain and Fever version of Cimegripe is in oral solution, that is, in drops, for adult and pediatric use. It is indicated for the reduction of fevers and the relief of pain related to the flu.

In general, the dosage indicated by the package insert is:

  • Children under 12 years old: 1 drop / kg every 4 to 6 hours (maximum dosage of 35 drops per dose);
  • Adults and children over 12 years: 35 to 55 drops, 3 to 5 times a day.

This presentation has in its formulation only the drug Paracetamol.

Cimegripe 77C

Cimegripe 77C is the powder version for dissolution. Each envelope contains 100mg of Paracetamol and represents 1 dose of the medication. It is indicated to treat flu-related headaches, fever and body aches.

According to the package insert, the dosage is:

  • 12 to 18 years: 1 envelope every 6 hours (not to exceed 6 doses / day);
  • Over 18 years: 1 envelope every 4 hours (do not exceed 4 doses / day).

It is recommended to dissolve the entire contents of an envelope in hot water or tea and drink it while it is still hot.

It is not recommended to administer the drug to children under 12 without medical advice.

Cimegripe Dia

Cimegripe Dia is the combination of Paracetamol + Phenylephrine Hydrochloride – a substance that acts as a nasal decongestant.

It is indicated for symptoms such as pain, fever and nasal congestion, and the package consists of 2 types of tablets for oral administration: 1 white and 1 yellow.

The blank contains paracetamol 400mg and yellow contains paracetamol 400mg + 20 mg phenylephrine hydrochloride.

According to the package insert, the dosage of the drug is: take 2 tablets (1 yellow + 1 white) together with water every 8 hours.

The drug should not be used for more than 10 days for cases of pain and for more than 3 days for fever or other flu symptoms.

Cimegripe Rub

Cimegripe Rub is the ointment version of the drug, with Menthol + Camphor + Eucalyptus oil in its composition. It is indicated for the relief of coughs, nasal congestion and muscle pain caused by colds and flu.

The package insert indicates to pass a thin layer of the product 3 times a day in the chosen location:

  • Chest : to calm the cough;
  • Neck : relieve nasal congestion;
  • Back : relieve muscle pain.

When applying the medication to the chest or neck, the substances present in the ointment release a vapor that is inhaled by the patient and, when entering the airways, helps to relieve symptoms.

When performing administration on the back, the heat provided by the drug helps to reduce muscle discomfort.

The drug should not be used by children under 2 years of age.

Value: how much does it cost and where to buy?

The price of Cimegripe may vary according to the geographic region and establishment of purchase. In general their prices * are approximately:

  • Cimegripe, 4 capsules – R $ 1.05;
  • Cimegripe, 10 capsules – R $ 2.99;
  • Cimegripe, 20 capsules – R $ 4.96;
  • Cimegripe, oral solution – R $ 9.90;
  • Baby and Child Cimegripe – R $ 7.41;
  • Cimegripe 77C — R$0,77;
  • Cimegripe Pain and Fever, 200mg / mL – R $ 4.85;
  • Cimegripe Pain and Fever, 750mg – 7.55;
  • Cimegripe Dia – R $ 5.99;
  • Cimegripe Rub — R$14,26.

The drug can be found in physical pharmacies and online. If there is a need for price comparison, it is possible to use the Consult Remedies website , which indicates the best prices for medicines in pharmacies in each region.

* Prices consulted in August 2020. Prices may change.

Contraindications

In the same way as other medications, Cimegripe has some contraindications, for example, for patients with hypersensitivity to the components of the formula. In addition, administration without medical control should not be done by people who suffer from:

  • Hypertension – high blood pressure;
  • Heart disease;
  • Diabetes;
  • Glaucoma – injuries to the optic nerve that cause gradual loss of vision;
  • Prostate hypertrophy – enlarged prostate;
  • Chronic kidney disease – progressive decrease in kidney function;
  • Severe liver failure – deterioration of liver function;
  • Thyroid dysfunction – change in the functioning of the thyroid gland.

According to the package insert, the use of the medication by pregnant women, nursing mothers and the elderly should also not be done without medical advice.

In addition, it is worth paying attention to the recommendations of each presentation, since the versions of the drug have their own restrictions, some are not suitable for children, for example.

What are the side effects?

Like other medicines, Cimegripe can cause side effects, although not everybody gets them.

Very common reactions include:

  • Somnolence;
  • Sickness.

The common effects are:

  • Eye pain;
  • Dizziness;
  • Palpitations;
  • Dry mouth;
  • Gastric discomfort;
  • Diarrhea;
  • Tremor;
  • Headquarters.

Among the rare reactions , which can happen are:

  • Agitation;
  • Eye burning;
  • Flatulence;
  • Sweating;
  • Visual turbidity.

Very rare reactions are:

  • Stomach irritation;
  • Insomnia;
  • Tiredness.

It is worth mentioning that each organism reacts differently to the use of medication and, thus, not necessarily all people will suffer from side effects.

Do you sleep?

You can do it . Among the very common side effects of the drug is drowsiness. Thus, there is a possibility that the use of medication causes sleep in some people.


Colds and flu are common in people’s lives, especially during the winter. To combat your symptoms there are some medications, including Cimegripe.

Want to know more about medications and health ? The Healthy Minute has other complete content for you! Read more and stay informed!

Loading...